Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could be the reason of thickened blood for a heart patient?

My uncle who is aged 63 years recently found his blood is thickened causing some problems in blood circulation He is heart patient. Any particular cause for this thicker blood generation. What is the cure to make blood thinner or normal. Anything by medicines and special diet care.
Thu, 17 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
DO NOT start blood thinner therapy (even aspirin) until his doctor tells him to. There are dozens of reasons that his blood may be thick. These can range from dehydration, to clotting disorders, to cancer. Aspirin may help, but it could hurt too. Blood tests will likely give the answer. There are lots of blood thinning medicines, but each work in a different way. The only way to know which one to choose is to have his blood tested. Please have him do this soon. Good luck.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my husband gets heart burn all the time no matter what he eats or drinks he can drink 1 beer and he gets heart burn what could be the problem??

doctor1 MD

I was just recently told I have thickening of the bottom part of my heart. I have done boxing and kick boxing now 4 yrs. but I had to stop because I was so winded. I have shortness of breath still, very tired most of the time. I am 66 yr old female My Dr. gave me Ranexa. Alsoamlodipine 5 mg. to keep my blood pressure from spiking. I did a circuit work out this a.m. And it was very hard for me to get through it. I am so used to exercising and I very disappointed. I also take metropolol and lisinplri. What kind of exercise would you reckon?

doctor1 MD

does all heart failure patients goal of blood pressure below 120/80? in the guidelines the BP goal of HF patient is 120/80 .does all cases follow this or there s other special case?

Recent questions on  Anticoagulant

doctor1 MD

Thank you. Can you tell me what it means when the results from a MRI Brain wo & w contrast result says "suggestion of diffuse narrowing of right P1 segment"? It also says small subdural hemorrhages along the cerebellar tentorium which aooears chronic

doctor1 MD

Sir my wife has mitral valve replacement surgery and take acetrom 3 mg daily. Her previous pregnancy test is positive . I want to know what is the risk of continuing it or abort it.

doctor1 MD

HELLO I HAD SUFFERED A STROKE IN 2016 AND WAS SUBSCRIBED CHLOPIDOGREL/PLAVIX ANTICOAGULANT WHICH I TAKE DAILY ONCE A DAY. NOW...............I WOULD LIKE TO KNOW IF I CAN TAKE IT EVERY OTHER DAY WITH NO PROBLEM. I BELIEVE TAKING IT DAILY IS MAKING...

doctor1 MD

Hi Doc,



I am 31 year old and a chronic DVT patient with Factor 5 laiden jene mutation. I am on warfarin 6 mg and folic aci for life long. My INR levels are maintained between 2-3 always and last month doplor showed near complete recanalisation. I did a complete health checkup last week and everything isallright. now i feel i am suffering and under treatment for from OCD and panic disorder due to fear of having a PE or cardiac arrest. please tell me is that possible to have or devlop clots when I am having anticoagulants. Thank you very much

doctor1 MD

My sister was taking Naproxyen to treat Phlebitous and also Dianette at the same time. As Dianette increases the risk of clots, should she have been taking Naproxyen to treat Phlebitous and should she have been taking Naproxyen and Dianette at the same time, or should she have been told to stop taking Dianette?

doctor1 MD

i am an indian female age 48, weight @ 87kg, am on anticoagulation therapy (warfarin & aspirin), history of asthma (on daily symbicot inhalation). Am not wheezing now but having difficulty in breathing frequently, walking, climbing stairs, etc. i had an ecg done days ago, shows enlargement of t wave, is it serious?

doctor1 MD

I am on blood thinners due to lupus anticoagulant syndrome and was just diagnosed with an irregular irregular heartbeat, last night I had horrible shooting pains that originated about where my armpit is and shot down my ribs and up to my shoulder, is it something serious? and today its a dull throb making my fingers feel like they are asleep